Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 142, NWS St. Louis, MO

June 13, 2009Randolph County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 13, 2009, 1:04 PM CDT for Randolph County, Illinois. It took effect at Jun 14, 2009, 1:00 AM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2009, 1:04 PM CDT (18:04 UTC)
In effect from
Jun 14, 2009, 1:00 AM CDT
Expired
Jun 15, 2009, 12:38 PM CDT
In force
36 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Randolph County, IL

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.26 ft at Jun 14, 2009, 3:00 PM CDT.

actionminormoderate25303506/1306/1406/1506/16
Action stage
25 ft
Minor stage
27 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 131805
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 


  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF HEAVY PRECIPITATION RECEIVED
OVER THE BASIN DURING THE FIRST HALF OF THE WEEK...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC157-141804-
/O.NEW.KLSX.FL.W.0142.090614T0600Z-090616T2230Z/
/CHSI2.1.ER.090614T0600Z.090615T0600Z.090615T2230Z.NO/
104 PM CDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CHESTER.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON.
* AT 12:00 PM SATURDAY THE STAGE WAS 26.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 27.9 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE PRISON
  FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/14  06/15  06/16  06/17  06/18

MISSISSIPPI RIVER
  CHESTER          27   25.99      27.4   27.6   26.1   24.5   22.9
4 follow-up statements
000 
WGUS83 KLSX 140223
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT SAT JUN 13 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  
    THE MISSISSIPPI RIVER AT ...CHESTER  

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC157-150223-
/O.EXT.KLSX.FL.W.0142.090614T0600Z-090616T1930Z/
/CHSI2.1.ER.090614T0600Z.090615T0000Z.090615T1930Z.NO/
923 PM CDT SAT JUN 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* THROUGH MONDAY AFTERNOON.
* AT 9 PM SATURDAY THE STAGE WAS 26.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 27.6 FEET TOMORROW EVENING
  AND FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/14  06/15  06/16  06/17  06/18

MISSISSIPPI RIVER
  CHESTER          27   26.66      27.3   27.3   25.9   24.0   22.4
000 
WGUS83 KLSX 141744
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT SUN JUN 14 2009

...THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER...

    AT CHESTER ... AFFECTING RANDOLPH COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS OVER THE PREVIOUS WEEK
WITH AN ADDITIONAL AVERAGE OF 0.10 INCHES OF PRECIPITATION FORECAST
OVER THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC157-151744-
/O.EXT.KLSX.FL.W.0142.000000T0000Z-090616T1200Z/
/CHSI2.1.ER.090614T0939Z.090614T1800Z.090615T1200Z.NO/
1244 PM CDT SUN JUN 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SUNDAY THE STAGE WAS 27.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 27.3 FEET BY THIS AFTERNOON. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/15  06/16  06/17  06/18  06/19

MISSISSIPPI RIVER
  CHESTER          27   27.20      27.0   25.4   23.7   22.5   21.3
000 
WGUS83 KLSX 150155
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT SUN JUN 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
      
              THE MISSISSIPPI RIVER AT ...CHESTER 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC157-160155-
/O.EXT.KLSX.FL.W.0142.000000T0000Z-090616T0800Z/
/CHSI2.1.ER.090614T0939Z.090614T2000Z.090615T0800Z.NO/
855 PM CDT SUN JUN 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER.
* THROUGH MONDAY.
* AT 8 PM SUNDAY THE STAGE WAS 27.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/15  06/16  06/17  06/18  06/19

MISSISSIPPI RIVER
  CHESTER          27   27.19      26.8   25.2   23.7   22.7   21.6
000 
WGUS83 KLSX 151738
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT MON JUN 15 2009

...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER...
 
  AT CHESTER ... AFFECTING RANDOLPH COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC157-151808-
/O.CAN.KLSX.FL.W.0142.000000T0000Z-090616T0800Z/
/CHSI2.1.ER.090614T0939Z.090614T2000Z.090615T0700Z.NO/
1238 PM CDT MON JUN 15 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CHESTER.
* AT 12:00 PM MONDAY THE STAGE WAS 26.5 FEET. 
* FELL BELOW FLOOD STAGE AT  2:00 AM MONDAY.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL WILL GRADUALLY FALL BEFORE CRESTING SLIGHTLY
  AGAIN ON THURSDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/16  06/17  06/18  06/19  06/20

MISSISSIPPI RIVER
  CHESTER          27   26.53      25.1   24.1   24.6   25.4   24.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:23 AM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 6:23 AM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT SAT JUN 13 2009

.DISCUSSION...
/430 AM CDT SAT JUN 13 2009/

A GENERALLY FLAT/ZONAL H500 FLOW WILL PREVAIL INTO EARLY NEXT
WEEK...WITH A WEAK RIDGE AXIS EDGING THRU THE FA ON MONDAY. OF
SOME ADDITIONAL NOTE IS A SPLIT FLOW REGIME THAT EXISTS OVER WRN
NOAM ATTM THAT IS EXPECTED TO SPREAD EWD TO MUCH OF THE REST OF
NOAM BY EARLY NEXT WEEK...AND MAY END UP SLOWING DOWN THE BUILDING
RIDGE THAT IS ANTICIPATED BY THE MODELS TO BE THE DOMINANT FEATURE
FOR LATE NEXT WEEK. UNTIL THE MID LEVEL RIDGE PASSES...THE SFC
FRONTAL BOUNDARY OVER OK AND AR WILL HAVE A VERY DIFFICULT TIME
PUSHING N...AND MAY EVEN HAVE DIFFICULTY AFTER PASSAGE OF THE MID
LEVEL RIDGE ON MONDAY IF THE PCPN FORECAST COMES TO REALIZATION.

FOR TODAY...UPPER LEVEL DISTURBANCE SLOWLY EDGING THRU THE NRN FA
AND POINTS FURTHER N ATTM MAY AID IN DEVELOPMENT OF /SUNRISE
SURPRISE/ FROM ACC THAT IS POPPING UP ACROSS THE FA N OF I-70. BY
12Z...THE BULK OF THIS PCPN IF IT DEVELOPS SHOULD BE E OF THE MS
RIVER. HEADING INTO THE AFTERNOON...SFC TROF MOVING THRU THE FA
WILL ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT...BUT SFC-BASED
SOUNDINGS SHOW A WEAK CAP THAT WILL LIKELY PRECLUDE DEVELOPMENT
OVER MOST AREAS AND SHOULD JUST END UP WITH ISOLD SHRA/TSRA THAT
WILL PUSH SEWD WITH TIME. A FEW MAY LINGER INTO THE EARLY EVENING
HOURS FOR AREAS WELL SE OF KSTL. EARLY MORNING FOG FOR AREAS
MAINLY S AND E OF KSTL SHOULD QUICKLY BURN OFF ONCE AGAIN. THE
MOST WIDESPREAD AREAS OF FOG ARE FOUND IN THE FAR SRN FA.
PERSISTENT CLOUDS EXPECTED OVER THE FAR NRN FA WILL KEEP TEMPS IN
THE MID 70S...BUT SHOULD EDGE 80F ELSEWHERE.

HEADING INTO SUNDAY AND CONTINUING THRU TUESDAY...FRONT WILL
INTITIALLY STILL BE WELL TO THE S OF THE FA...BUT IS EXPECTED TO
SLOWLY EDGE NEWD ON TUESDAY THRU THE FA. A SERIES OF UPPER LEVEL
ENERGY PIECES WILL COMBINE WITH INCREASING ELEVATED INSTABILITY TO
PRODUCE A SERIES OF MCS WITH HEAVY RAINFALL POTENTIAL...ESPECIALLY
TAKING INTO ACCOUNT THE ENTIRE THREE-DAY PERIOD. THE MAIN FOCUS
FOR THESE MCS SHOULD BE INCREASINGLY TO THE NE AS THE FRONT BEGINS
TO LIFT...BUT THERE WILL LIKELY BE AREAS THAT WILL PICK UP A FEW
INCHES OF RAINFALL BY THE TIME ALL IS SAID AND DONE TUESDAY
AFTERNOON. HAVE LEANED ON THE COOL SIDE FOR TEMPS SUNDAY AND
MONDAY IN AREAS EXPECTED TO HAVE THE BEST PROBS FOR RAIN...BUT WAS
MORE CONSERVATIVE ON ADJUSTMENTS TUESDAY WHERE CUTOFF FOR RAIN
MORE UNCERTAIN AND WARM FRONT NOT FAR BEHIND AND/OR IN THE PROCESS
OF MOVING THRU.

TES

&&

.AVIATION...
/610 AM CDT SAT JUN 13 2009/
FOR THE 12Z TAFS...ACCAS CURRENTLY OVER NERN MO WILL CONTINUE TO
MOVE E THIS MORNING. EXPECT AREA OF STRATUS OVER NWRN MO AND SRN
IA TO BREAK UP AND SHUD NOT AFFECT UIN. FG SHUD BEGIN TO LIFT WITH
HELP OF SUNSHINE. WINDS WILL GRADUALLY BECOME NLY TODAY AS A WEAK
SFC LOW MOVES EWD. EXPECT SCT TSRA TO DEVELOP ACROSS SW IL THIS
AFTERNOON. DO NOT HAVE MENTION IN STL/SUS TAF AS ACTIVITY SHUD
REMAIN FURTHER E...BUT CAN NOT COMPLETELY RULE OUT A STRAY TS TO
AFFECT THE TERMINALS. WINDS WILL ONCE AGAIN BECOME LIGHT TONIGHT
UNDER A MOSTLY CLEAR SKY. TOO MANY UNCERTAINTIES EXIST TO MENTION
IN TAF ATTM...BUT FG MAY DEVELOP ONCE AGAIN TONIGHT AS INVERSION
SETS UP WITH MOIST BOUNDARY LAYER.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 13, 7:41 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT SAT JUN 13 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
741 AM CDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE THROUGHOUT THE PERIOD WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THERE WILL BE THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL DUE TO THE PERSISTENT THREAT OVER THE SAME
AREAS AND EXPECTED ORGANIZED CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.